MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3504303M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed on (b)(6) 2018, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent breast reconstruction revision with a mentor 400cc tissue expander.The device was inflated with 50cc when first implanted and was attempted to inflate more on the second day but the tissue expander experienced a deformation.As a result, the device was replaced with a similar mentor 400cc tissue expander on (b)(6) 2018.
 
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on 11/30/2018.The analysis has begun, but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: upon receipt by mentor, the device contained no fluid.No foreign material was observed within the device or on the shell surface.Mentor product analysis lab discovered a rent at the patch junction.Microscopic examination was performed.No evidence of instrument damage was observed.No other anomalies were discovered.The complaint was confirmed for deformation.At this point it is not possible to determine the root cause of such damage.According to the information received, it was reported by the bq that the product should have a rectangular shape, but it is not in shape.However, no matter how much the surgeon put it, the product expander did not have a rectangular shape.Therefore, they stated having is a problem with the product.Mentor product analysis lab discovered a rent at the patch junction.Microscopic examination was performed.No evidence of instrument damage was observed.No other anomalies were discovered.There is no evidence that the issue is related with manufacturing.Complaint was confirmed for deformation.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8093050
Report Number1645337-2018-06969
Device Sequence Number13772854
Product Code LCJ
UDI-Device Identifier00081317002390
UDI-Public00081317002390
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2021
Device Catalogue Number3504303M
Device Lot Number7448200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer11/30/2018
01/25/2019
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/20/2018
01/28/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR